Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi,

I believe this is my first post, so hi to you all!

I started taking birth control pills (Marvelon) a month ago. I started taking it for the obvious, but I was also hoping it would clear up my acne. I've had acne ever since my early teen years (I am now 18) and it could be considered 'mild' now, but I wanted to get rid of it entirely (or as much as possible).

Now I realized pretty much all of my face is clear of pimples, EXCEPT for my t-zone, that sports huge pimples (I am not sure what they're called...They are very big and red and you can't see any pus in them most of the time. They take about 2 weeks to clear up and usually leave brown marks). I wash my face twice a day using Cetaphil (which, by the way, I find wonderful because it is SO gentle compared to anything else I've used over the years) and apply ProActiv's repairing lotion every night, and yet, those huge pimples still manage to peek out. I am asian and have generally oily skin, but I make sure that I don't have any oil on my face throughout the day using oil-blotting sheets. It's becoming very embarrassing as people keep pointing me that I've started having very big pimples between my eyebrows, on my nose or my chin.

The point is, I was wondering if, perhaps, this was because of my birth control pills and if I should see the doctor and ask for something else instead...

Thanks!

Share this post


Link to post
Share on other sites

It's possible that the pills could be causing the acne you're getting now, and just so you know, lesions that take up to two weeks to heal and are larger aren't considered mild acne. That's probably more moderate acne, especially if you hve oily skin on top of it.

I would see about switching pills in a few months. Some say it takes at least three to four months to totally adjust to a new pill, but if you can't wait that long then go see your Dr ASAP.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×